It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-24-2002, 01:25 PM   #1
Veteran
(female)
 
Join Date: Oct 2002
Location: Pittsburgh PA
Posts: 344
libloom HB User
Question Lipitor and muscle pain

Has anyone out there experienced muscle pain associated with taking Lipitor?

I've been on Lipitor for about 6 months now, and
both legs feel like I've been hit by a mack truck!
Some weakness, too........

I've read that this can be a side affect?

Thanks,
Linda

 
Old 10-24-2002, 09:51 PM   #2
Senior Member
(male)
 
Join Date: Sep 2002
Location: Kentucky, U.S.A.
Posts: 200
Tangle HB User
Post

Most lipid lowering drugs deplete the body's store of CoQ10 (ubiquinone). After about six months of using these type medications, symptoms such as muscle soreness occur. It is highly recomended to adjunct these type meds w/ the coenzyme CoQ10.

Many persons have discontinued use of these type meds, since the do deplete CoQ10. For this reason, some physicians and insurance co. are recomending adjucting CoQ10.

 
Sponsors Lightbulb
   
Old 10-25-2002, 05:39 AM   #3
Inactive
 
Join Date: May 2002
Posts: 517
Lady^ HB User
Post

I suggest you post this on the High Cholesterol Board....you'll get alot more answers there.

 
Old 10-25-2002, 08:23 AM   #4
Senior Member
(female)
 
Join Date: Jun 2002
Location: New Zealand
Posts: 238
nanna02 HB User
Post

Hi there ! I had to reply .. I took Lipitor for a very short time and one day woke up, my eyesight had become Double/double vision! couldn't see.. lost my balance due to this;could hardly walk on my own .

One week later my face collapsed as if I'd had a stroke !.. Hospital could not find stroke , nor Bells' palsy as the cause, but I investigated the latest info on Lipitor at the local Library and it said if any eye problems , muscle problems..etc, DISCONTINUE Lipitor !! It took 4 months before the symptoms wore off.

But, Interestingly, 1 year later, my GP decided to try Zocor, another Cholestrol Meds again..
I took one pill , walked out the door to go to supermarket .. a short time later in the Shop, I felt my eyes going round and round , dizzy, and I wanted to lie down on the floor right in the middle of the shop and go to Sleep !..
Came home and couldn't open my eyes for hours !.. All of a sudden I realized ..
it was the Cholestrol pills again!!
In the morning , my right leg was STIFF!! couldn't hardly walk!.. So I have been off all Chol.meds ever since ..
I vowed to Drs I will NEVER EVER take Chol. meds again !!
Look up other info on this drug ,.. we're not the only ones who've had these problems !..
Hope this helps you.. good luck.. Belle xxx

------------------
A Friend!
__________________
A Friend!

 
Old 10-25-2002, 01:15 PM   #5
Veteran
(female)
 
Join Date: Oct 2002
Location: Pittsburgh PA
Posts: 344
libloom HB User
Post

Thanks so much for the input. I was on Lipitor before....with same side affects (muscle aches all
over, especially in legs) and took myself off of it, as the doc poo=poohed the connection between drug
and my pain.

Unfortunately, my numbers went thru the roof again, so started Lipitor again approx. 6 months ago! Bam!!
The same pain again!!!

That's it....no more for me.....and I will post
on the cholesterol message board, as one of you has suggested.

Thanks again,
Linda

 
Old 10-25-2002, 01:27 PM   #6
Inactive
 
Join Date: May 2002
Posts: 517
Lady^ HB User
Post

Hi again. Hopefully you are smarter than me and will figure this out on your own...but it took me the longest time to find the cholesterol board. It's listed under High Cholesterol, not Cholesterol. Took me about a week to figure that one out!

 
Old 10-25-2002, 03:29 PM   #7
Member
 
Join Date: Oct 2002
Location: Eureka, IL, USA
Posts: 89
Fergie HB User
Post

I have been on Lipitor since June and I, too, have muscle pains in arms and legs. I had a checkup with my dr. on Wed. this week and when I told him of these symptoms he ordered a blood test that he said will show if the Lipitor has caused any tissue damage. Scary, isn't it? Dr. said it will take a couple days to get results of this blood test. I was relieved (?) somewhat to know that I am not the only one with these possible side effects. Further comments or information will be appreciated.
Ev

 
Old 10-26-2002, 02:20 PM   #8
Senior Veteran
 
Join Date: Dec 2001
Posts: 808
Jaytor HB User
Post

There are some people who experience very severe adverse reactions to meds like lipitor. So merely switching drugs within the same drug category as lipitor doesn't make much sense to me. Ask your doctor about trying a completely different drug category for lowering your cholesterol. Perhaps one of the older cholesterol lowering meds might not work as dramatically for you, but may be much safer overall.

Here's reliable info on various cholesterol lowering meds, including lipitor:
[url="http://www.nlm.nih.gov/medlineplus/druginfo/uspdi/202284.html"]http://www.nlm.nih.gov/medlineplus/druginfo/uspdi/202284.html[/url]

 
Old 10-29-2002, 10:57 AM   #9
Veteran
(female)
 
Join Date: Oct 2002
Location: Pittsburgh PA
Posts: 344
libloom HB User
Smile

Hi all....

Wow, I appreciate so much hearing from all of you....
very informative!!

I've stopped the Lipitor and am waiting as I type for my doc to call me at work to tell him I had and to ask him for another drug with less side affects! My muscle aches stopped within 3 days of stopping the Lipitor......scary stuff!

I've got other aches and pains (a bad right hip and
and an arthritic back) but the pain I felt was like someone had run over my legs and arms with a truck!!
I know bone pain.....this was severe muscle pain!!!

Anyway, thanks again and take care,
Linda

 
Old 10-29-2002, 10:57 AM   #10
Veteran
(female)
 
Join Date: Oct 2002
Location: Pittsburgh PA
Posts: 344
libloom HB User
Smile

Hi all....

Wow, I appreciate so much hearing from all of you....
very informative!!

I've stopped the Lipitor and am waiting as I type for my doc to call me at work to tell him I had and to ask him for another drug with less side affects! My muscle aches stopped within 3 days of stopping the Lipitor......scary stuff!

I've got other aches and pains (a bad right hip and
and an arthritic back) but the pain I felt was like someone had run over my legs and arms with a truck!!
I know bone pain.....this was severe muscle pain!!!

Anyway, thanks again and take care,
Linda

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Amlodipine (norvasq) or Atorvastatin (lipitor) causing this problem? sporti Heart Disorders 7 06-28-2006 02:23 AM
Lipitor: Side Effects & Vitamin C AussieBloke High Cholesterol 4 08-15-2005 04:33 AM
Is aching in arms due to Lipitor??? cody48 High Cholesterol 7 08-14-2005 01:55 PM
Lipitor and leg muscle pain fajitanumerouno High Cholesterol 18 07-31-2005 02:46 PM
Lipitor and elevated ck levels biglarry High Cholesterol 10 07-17-2005 03:57 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (43), quincy (33), janewhite1 (32), JJ (28), ladybud (24), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!